Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Sobolev extension by linear operators


Authors: Charles L. Fefferman, Arie Israel and Garving K. Luli
Journal: J. Amer. Math. Soc. 27 (2014), 69-145
MSC (2010): Primary 42B99
DOI: https://doi.org/10.1090/S0894-0347-2013-00763-8
Published electronically: February 28, 2013
MathSciNet review: 3110796
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $L^{m,p}(\mathbb {R}^n)$ be the Sobolev space of functions with $m^{\mathrm {th}}$ derivatives lying in $L^p(\mathbb {R}^n)$. Assume that $n< p < \infty$. For $E \subset \mathbb {R}^n$, let $L^{m,p}(E)$ denote the space of restrictions to $E$ of functions in $L^{m,p}(\mathbb {R}^n)$. We show that there exists a bounded linear map $T : L^{m,p}(E) \rightarrow L^{m,p}(\mathbb {R}^n)$ such that, for any $f \in L^{m,p}(E)$, we have $Tf = f$ on $E$. We also give a formula for the order of magnitude of $\|f\|_{L^{m,p}(E)}$ for a given $f : E \rightarrow \mathbb {R}$ when $E$ is finite.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 42B99

Retrieve articles in all journals with MSC (2010): 42B99


Additional Information

Charles L. Fefferman
Affiliation: Department of Mathematics, Princeton University, Fine Hall, Washington Road, Princeton, NJ 08544
MR Author ID: 65640

Arie Israel
Affiliation: Department of Mathematics, New York University-Courant Institute, Warren Weaver Hall, 251 Mercer Street, New York, NY 10012-1185

Garving K. Luli
Affiliation: Department of Mathematics, Yale University, New Haven, CT 06520

Received by editor(s): May 11, 2012
Received by editor(s) in revised form: November 12, 2012
Published electronically: February 28, 2013
Additional Notes: The first author was partially supported by NSF and ONR grants DMS 09-01040 and N00014-08-1-0678
The second author was partially supported by NSF postdoctoral fellowship DMS-1103978
The third author was partially supported by NSF and ONR grants DMS 09-01040 and N00014-08-1-0678
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.